[NTG-context] Oddity: \buildtextaccent shifts glyph right

Pablo Rodriguez oinos at gmx.es
Sun Sep 6 17:52:52 CEST 2015


On 09/06/2015 05:27 PM, Rik wrote:
> I am using \buildtextaccent to create a couple of characters that have
> no Unicode equivalent.

Hi Rik,

although they don’t seem to work as expected in ConTeXt, Unicode has
combining diacritical marks (as you might know), such as:

    U+0301 COMBINING ACUTE ACCENT

Just in case it might help,


Pablo


They are scribal abbreviations that made it into
> early typesetters works. In this case, the abbreviation are for Latin
> que, which looks like a q with a small ezh appended in a subscript
> position, and q with an acute accent, both of which are used in some
> 17th century works I am dealing with. An example of the abbreviation
> with the ezh and accent can be seen at
> https://books.google.com/books?id=hHNVAAAAcAAJ&pg=PA6#v=onepage&q&f=false in
> the sixth line of the paragraph beginning “Yea but”.
> 
> It seems that \buildtextaccent\textacute q (or \buildtextaccent´q) moves
> the q to the right within the character’s bounding box. The following
> example (and attached resulting pdf) demonstrates this. Lines 1 and 2
> show the string with and without the \buildtextaccent, and lines 4 and 6
> repeat that in italic.  The strings are the same width, but the q is
> moved right. Lines 3 and 6 show a manual kerning of the q to improve
> appearance.
> 
> This happens with many fonts, but not all (I do not see it with Computer
> Modern). I am using Win 10Pro x64 with ConTeXt  ver: 2015.09.04 11:00
> MKIV beta  fmt: 2015.9.5  int: english/english.
> 
> I suspect that this is not intended, but I am not sure.
> 
> I would also love to raise the accent a bit. Suggestions? I can live
> with it as it is and manually kern as needed. There are very few
> instances of these abbreviations that need to be dealt with.


-- 
http://www.ousia.tk


More information about the ntg-context mailing list